Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 1, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Mar 5, 2004, 7:37 PM EST for Fayette County, Pennsylvania. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 5, 2004, 7:37 PM EST (00:37 UTC)
- Expired
- Mar 5, 2004, 8:15 PM EST
- In force
- 38 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Fayette County, PA
The radar
The Pittsburgh radar (KPBZ), 86 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.6 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1340 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KPBZ 060037
SVRPBZ
PAC051-060115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
736 PM EST FRI MAR 5 2004
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAYETTE COUNTY IN PENNSYLVANIA
* UNTIL 815 PM EST
* AT 736 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 3 MILES NORTHWEST OF OLIVER...MOVING EAST AT 40
MPH.
* SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...
CONNELLSVILLE...
DUNBAR...
EAST UNIONTOWN...
FAIRCHANCE...
HOPWOOD...
LEITH-HATFIELD...
OLIVER...
<<CALL TO ACTION>>DAMAGING WIND EXCEEDING 60 MPH IS THE GREATEST
THREAT FROM THIS STORM.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3991 7978 4005 7979 4012 7945 4003 7930
3990 7941 3974 7937 3974 7981What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 4:51 PM EST, 2 hours 46 minutes earlier.
Area forecast discussion, Mar 5, 4:51 PM EST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 451 PM EST FRI MAR 5 2004 ZONE UPDATE TO ADD HIGH WIND WARNING UNTIL 10 PM THIS EVENING FOR PORTIONS OF EAST CENTRAL OHIO AND NW PA. NUMEROUS REPORTS OF TREES DOWN. REST OF ZONES UNCHANGED. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...FLOOD WATCH UNTIL 700 AM EST SATURDAY FOR ZONE MDZ001. WIND ADVISORY FOR TONIGHT FOR ZONE MDZ001. OH...HIGH WIND WARNING FOR THIS AFTERNOON AND EVENING FOR ZONES OHZ039>041...OHZ048. WIND ADVISORY FOR TONIGHT FOR ZONES OHZ039>041...OHZ048>050... OHZ057>059...OHZ068>069. PA...HIGH WIND WARNING FOR THIS AFTERNOON AND EVENING FOR ZONES PAZ007>009...PAZ013. FLOOD WATCH UNTIL 700 AM EST SATURDAY FOR ZONES PAZ031>032. WIND ADVISORY FOR TONIGHT FOR ZONES PAZ007>009...PAZ013>016... PAZ020>023...PAZ029>032. WV...FLOOD WATCH UNTIL 700 AM EST SATURDAY FOR ZONES WVZ012... WVZ021>023...WVZ041. WIND ADVISORY FOR TONIGHT FOR ZONES WVZ001>004...WVZ012... WVZ021>023...WVZ041. &&
Hazardous weather outlook, Mar 5, 5:15 PM EST, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 515 PM EST FRI MAR 5 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-051200- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 515 PM EST FRI MAR 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY A HIGH WIND WARNING IS IN EFFECT UNTIL 10 PM FRIDAY EVENING FOR PORTIONS OF EAST CENTRAL OHIO AND NORTHWEST PENNSYLVANIA. NUMEROUS TREES HAVE BEEN BLOWN DOWN. A WIND ADVISORY IS IN EFFECT UNTIL 4 AM SATURDAY FOR THE ENTIRE AREA. A FLOOD WATCH IS IN EFFECT UNTIL 7 AM SATURDAY FOR NORTHERN WEST VIRGINIA AND PORTIONS OF SOUTHWEST PENNSYLVANIA. ANY THUNDERSTORMS THAT DEVELOP FRIDAY EVENING COULD CONTAIN HAIL AND DAMAGING WINDS. COLD FRONTAL PASSAGE WILL BE SATURDAY MORNING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Mar 5, 5:18 PM EST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
518 PM EST FRI MAR 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0405 PM NON-TSTM WND DMG MERCER 41.23N 80.24W
03/05/2004 MERCER PA COUNTY OFFICIAL
NUMEROUS TREES DOWN COUNTY WIDE.
0407 PM NON-TSTM WND DMG COLUMBIANA 40.89N 80.69W
03/05/2004 COLUMBIANA OH COUNTY OFFICIAL
NUMEROUS TREES DOWN COUNTY WIDE.
0412 PM NON-TSTM WND DMG NEW PHILADELPHIA 40.49N 81.44W
03/05/2004 TUSCARAWAS OH COUNTY OFFICIAL
NUMEROUS TREES DOWN COUNTY WIDE.
0410 PM NON-TSTM WND DMG COSHOCTON 40.26N 81.85W
03/05/2004 COSHOCTON OH COUNTY OFFICIAL
NUMEROUS TREES DOWN COUNTY WIDE.
0420 PM NON-TSTM WND DMG CARROLLTON 40.58N 81.09W
03/05/2004 CARROLL OH COUNTY OFFICIAL
TREES AND POWER LINES DOWN CENTRAL PART OF COUNTY.
0422 PM NON-TSTM WND DMG ELLWOOD CITY 40.86N 80.28W
03/05/2004 LAWRENCE PA COUNTY OFFICIAL
NUMEROUS TREES DOWN AROUND ELLWOOD CITY AND SLIPPERY
ROCK.
0424 PM NON-TSTM WND DMG FRANKLIN 41.39N 79.84W
03/05/2004 VENANGO PA COUNTY OFFICIAL
NUMEROUS TREES AND WIRES DOWN.
0428 PM NON-TSTM WND DMG TIONESTA 41.50N 79.45W
03/05/2004 FOREST PA AMATEUR RADIO
NONE.
&&Special weather statement, Mar 5, 6:12 PM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 612 PM EST FRI MAR 5 2004 OHZ059-068-069-WVZ003-004-060104- BELMONT OH-MARSHALL WV-MONROE OH-NOBLE OH-OHIO WV- 612 PM EST FRI MAR 5 2004 ...LINE OF THUNDERSTORMS APPROACHING... AN EARLY SEASON LINE OF THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH 8 PM. THE STORMS WILL MOVE NEAR CALDWELL AND SUMMERFIELD BETWEEN 6 AND 630 PM...BETWEEN STAFFORD...WOODSFIELD AND BEALLSVILLE AFTER 630 PM...AND BETWEEN CLARINGTON...MOUNDSVILLE...AND TRIADELPHIA AFTER 7 PM. THESE STORMS ARE CAPABLE OF PRODUCING A BRIEF PERIOD OF VERY HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING...AND STRONG WIND GUSTS TO NEAR 50 MPH. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA FOR UPDATES OR POSSIBLE WARNINGS.
Special weather statement, Mar 5, 6:43 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 643 PM EST FRI MAR 5 2004 PAZ029-031-WVZ012-060137- GREENE PA-WASHINGTON PA-WETZEL WV- 643 PM EST FRI MAR 5 2004 ...THUNDERSTORMS APPROACHING... A CLUSTER OF THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH 830 PM. THE STORMS WILL MOVE GENERALLY ALONG AND SOUTH OF A PATH FROM WEST FINLEY TO AMITY BY 8 PM...AND SOUTHWARD TO WAYNESBURG AFTER 8 PM THESE STORMS ARE CAPABLE OF PRODUCING A BRIEF PERIOD OF VERY HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING...AND STRONG WIND GUSTS NEAR 50 MPH. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA FOR UPDATES OR POSSIBLE WARNINGS.
Special weather statement, Mar 5, 7:19 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 719 PM EST FRI MAR 5 2004 PAZ032-060214- FAYETTE PA- 719 PM EST FRI MAR 5 2004 ...STRONG THUNDERSTORMS APPROACHING... A CLUSTER OF THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH 830 PM. THE STORMS WILL MOVE GENERALLY ALONG AND SOUTH OF A PATH FROM REPUBLIC TO PERRYOPOLIS TO CONNELLSVILLE...INCLUDING MASONTOWN...GREENSBORO...AND UNIONTOWN. THESE FAST MOVING STORMS ARE CAPABLE OF PRODUCING A BRIEF PERIOD OF VERY HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING...AND STRONG WIND GUSTS NEAR 50 MPH. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA FOR UPDATES OR POSSIBLE WARNINGS.
Special weather statement, Mar 5, 7:23 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 723 PM EST FRI MAR 5 2004 WVZ021-022-060214- MARION WV-MONONGALIA WV- 723 PM EST FRI MAR 5 2004 ...STRONG THUNDERSTORMS APPROACHING... A CLUSTER OF THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH 830 PM. THE STORMS WILL MOVE ACROSS THE COUNTIES FROM WEST TO EAST...AND MOST AREAS WILL EXPERIENCE THEIR PASSAGE. THESE FAST MOVING STORMS ARE CAPABLE OF PRODUCING A BRIEF PERIOD OF VERY HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING...AND STRONG WIND GUSTS NEAR 50 MPH. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA FOR UPDATES OR POSSIBLE WARNINGS.
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.